izpis_h1_title_alt

Using canonical correlations in testing for common nonlinear components
Kavkler, Alenka (Author), Böhm, Bernhard (Author)

URLURL - Presentation file, Visit http://mrvar.fdv.uni-lj.si/pub/mz/mz3.1/kavkler.pdf This link opens in a new window

Abstract
The paper discusses the use of canonical correlations for modelling multiple equation systems with common nonlinear components of a smooth transition type.The coefficients in a smooth transition regression model are assumed to be nonlinear continuous functions of a properly chosen transition variable. The obtained model thus captures structural changes in the relationship between the observed economic variables. With the help of the canonical correlations technique a simple test for testing for common nonlinear components helps us interpret the relationships between different economic variables and also simplifies the specification and estimation of the equationsystem, since in this case a reduction in the dimension of nonlinear components is possible. It was shown by Anderson and Vahid (1998) that the test for common nonlinearities is related to the test statistic for the overidentifying restrictions in the generalized method of moments framework and that both tests have the same asymptotic distribution. As an application of the described modelling approach, a three-variable linear vector autoregressive (VAR) model of the consumer price index for Slovenia and Austria and the nominal exchange rate between the currencies of both countriesis investigated. A single common nonlinear component is detected in all 3 equations and the estimated multivariate logistic smooth transition autoregressive model is discussed.

Language:English
Keywords:ekonometrija, matematična ekonomija, matematika, korelacije
Work type:Not categorized (r6)
Tipology:1.01 - Original Scientific Article
Organization:FDV - Faculty of Social Sciences
Year:2006
Number of pages:str. 75-88
Numbering:Vol. 3, no. 1
UDC:51
ISSN on article:1854-0023
COBISS.SI-ID:25331037 Link is opened in a new window
Views:707
Downloads:115
Metadata:XML RDF-CHPDL DC-XML DC-RDF
 
Average score:(0 votes)
Your score:Voting is allowed only to logged in users.
:
Share:AddThis
AddThis uses cookies that require your consent. Edit consent...

Record is a part of a journal

Title:Metodološki zvezki
Shortened title:Metodol. zv.
Publisher:Fakulteta za družbene vede
ISSN:1854-0023
COBISS.SI-ID:215795712 This link opens in a new window

Similar documents

Similar works from RUL:
Similar works from other Slovenian collections:

Comments

Leave comment

You have to log in to leave a comment.

Comments (0)
0 - 0 / 0
 
There are no comments!

Back